Nobis Nobis Cartel windows 7 home premium activation key 70-290

Ace Inhibitors and Pemphigus

Handfull of PillsA question that has been on the mind of many pemphigus/pemphigoid patients — and the subject of many discussions in the medical community — is regarding whether or not ACE inhibitors should be recommended to people with P/P disease if they have high blood pressure. There is some debate whether they may trigger disease. ACE inhibitors are in a class of blood pressure medicines that help relax blood vessels. ACE inhibitors prevent an enzyme in your body from producing angiotensin II. Angiotensin II narrows blood vessel which forces the heart to work harder. By relaxing the blood vessels, blood flows more easily through the body.

We asked some experts for their opinion on this. It seems that in a number of patients, pemphigus developed after treatment with ACE inhibitors including beanzipril, enalopril, lisinopril, and quinapril. But the data is confounding since there has not been consistent resolution of disease with discontinuation of the ACE Inhibitors. {quotes}Since use of ACE inhibitors is common, it is not possible to distinguish whether the statistical association is causal or coincidental.{/quotes} Some doctors report not recommending this general class of drugs, but the focus seems, so far, to be mainly on captopril — there have been very few reported cases with other ACE inhibitors.

A recent study by Dr. Sarah Brenner, et.al, of the Sourasky Medical Center’s Department of Dermatology in Tel Aviv, Israel, revealed a case of pemphigus triggered by glibenclamide (a drug used for Type II diabetes) and cilazapril (an ACE inhibitor) is described.

The suspicion of drug induction was confirmed in a laboratory study in which a pemphigus-like effect was induced by glibenclamide in cultured human skin explants. Withdrawal of the drugs resulted in subsidence of the lesions and no appearance of new lesions. PMID: 16146616 [PubMed indexed for MEDLINE]

In PubMed (NIH online research abstracts) in England lisinopril was reported as a possible PF trigger, and a report from the University of Genoa concluded that fosinopril was also a possible pemphigus inducer.

Our goal here is to provide research information on drugs that might either trigger or exACErbate your disease. We do not want to encourage people to stop using their blood pressure medications if they are on ACE inhibitors and doing well. Many people do very well on these drugs. We would, however, recommend that you have a serious conversation with your treating physician regarding using the drug(s) for your high blood pressure if you have not previously used them. There are many different types of blood pressure medicines available.

If you are being treated for high blood pressure, they might not be aware of the possible connections.

Be prepared. Be informed.

Posted in Issue 54 - Fall 2008

JOIN TODAY!

The P/P Registry has been approved by the Western Institutional Review Board (WIRB) and is actively enrolling participants.

ENGLISH VERSION